Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 9, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jul 11, 2007, 4:00 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 4:00 AM EDT (08:00 UTC)
- Expired
- Jul 11, 2007, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 110800 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 400 AM EDT WED JUL 11 2007 ...WINDS DIMINISHING ACROSS WESTERN UPPER MICHIGAN... .STRONG LOW PRESSURE OVER NORTHEAST ONTARIO CONTINUES TO MOVE AWAY FROM UPPER MICHIGAN...ALLOWING WINDS TO DIMINISH. EXPECT WINDS TO CONTINUE TO DIMINISH TODAY. MIZ001-003-111300- /O.CAN.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/ /O.NEW.KMQT.WI.Y.0009.070711T0800Z-070711T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 400 AM EDT WED JUL 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS LOWERED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TO DIMINISH TO 15 TO 25 MPH BY LATE MORNING. GUSTS UP TO 35 MPH COULD PERSIST INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ002-009-110900- /O.CAN.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 400 AM EDT WED JUL 11 2007 /300 AM CDT WED JUL 11 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. EXPECT WEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 35 MPH ALONG THE SHORELINE...TO PERSIST THROUGH THE MORNING BEFORE DIMINISHING THIS AFTERNOON. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jul 11, 1:20 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 11, 1:20 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 120 AM EDT WED JUL 11 2007 .SYNOPSIS WV IMAGERY AND RUC ANALYSIS INDICATED A VIGOROUS WELL-DEFINED MID/UPPER LEVEL LOW BETWEEN KINL AND CYQT(THUNDER BAY). AT THE SFC(20Z)...A 995 MB LOW WAS LOCATED OVER WRN LAKE SUPERIOR BTWN KCMX/CYQT. A COLD FRONT EXTENDED TO THE SOUTH FROM TO NEAR KIMT. A BKN LINE OF STRONG/SVR TSTMS CONTINUED TO SPREAD QUICKLY EASTWARD THROUGH THE ERN CWA ALONG AND AHEAD OF A PRE-FRONTAL TROF. A STRONG WSW-ENE ORIENTED ISALLOBARIC GRADIENT BEHIND THE COLD FRONT SUPPORTED WRLY WIND GUSTS IN THE 40-48 KT RANGE OVER W UPPER MI WITH THE STRONGER WINDS IN THE FAVORED HIGHER TERRAIN OF THE KEWEENAW. WINDS FARTHER S OVER NW WI FROM KHYR/KLNL/KRHI/KEGV HAD GUSTS MAINLY IN THE 30-38KT RANGE. .SHORT TERM(TONIGHT AND WEDNESDAY) MAIN FCST CONCERNS ARE TSRA TRENDS ALONG WITH WINDS. RADAR TRENDS SUGGEST THAT THE LINE OF TSRA WILL MOVE OUT OF THE CWA BY 00Z. WRAP-AROUND MOISTURE/-SHRA CLOSER TO THE MID LEVEL LOW WILL START TO SAG SOUTHEASTWARD LATER THIS EVENING AND OVERNIGHT WITH THE HIGHEST POPS OVER THE NW. THE NAM SUGGESTS THAT A SECONDARY PRES RISE/FALL ISALLOBARIC WIND MAX WILL MOVE THROUGH THE WEST BY LATE THIS EVENING. WITH 925 WINDS INTO THE 50-55 KT RANGE AND CONTINUED CAA...EXPECT ENOUGH MIXING TO BRING DOWN WIND GUSTS IN THE 40-45 KT RANGE OVER MUCH OF THE WEST WITH SOME GUSTS AOA 50 KT OVER THE KEWEENAW. SO...A HIGH WIND WARNING WAS ISSUED FOR HOUGHTON/KEWEENAW COUNTIES AND A WIND ADVY FOR GOGEBIC AND ONTONAGON COUNTIES. GUSTY WINDS ARE EXPECTED OVER MUCH OF THE REST OF THE CWA BUT GUST SHOULD REMAIN GENERALLY BLO 40 KT. AS THE PRES GRADIENT WEAKENS LATE TONIGHT WITH THE LOW PRES LIFTING INTO NRN ONTARIO...EXPECT THE WINDS TO SLACKEN OFF. SOME LEFTOVER -SHRA OVER THE NE CWA IN THE MORNING SHOULD END BY LATE MORNING...PER NAM/HIGH RES WRF. HOWEVER...ANOTHER SHORTWAVE...CURRENTLY OVER THE NW CORNER OF MANITOBA...WILL MOVE IN BY AFTERNOON. STEEP MID LEVEL LAPSE RATES NEAR 7 C/KM AS A -22C 500 MB COLD POOL MOVES IN ALONG WITH UPPER LEVEL DIV NEAR THE LEFT EXIT OF THE 300 MB JET SHOULD SUPPORT SCT INLAND SHRA/TSRA. LONG TERM (WED NIGHT THROUGH NEXT TUE)... KEEPING WITH PERSISTENCE FORECAST WITH UPPER LOW IN VCNTY. DESPITE CHILLY H85 TEMPS FOR JULY...STEEP LAPSE RATES (THANKS TO H5 TEMPS BLO -15C) ON PERIPHERY OF THE UPPER LOW ALONG WITH ANY SHORTWAVE AND POCKET OF DEEP MOISTURE WILL ENHANCE CONVECTIVE ACTIVITY...MAXIMIZED DURING PEAK HEATING OF AFTN. COUPLE OF AGREED UPON SHORTWAVE MAY MAXIMIZE THUNDERSTORM COVERAGE THU AFTN AND AGAIN SAT. TEMPS REMAIN BLO NORMAL UNDER INFLUENCE OF UNSEASONABLY COOL THERMAL TROUGH. HPC SHOWING WARMER TEMPS WITH WARM FRONT LIFTING TOWARD REGION LATE IN THE PERIOD. TEMPS SHOULD RISE TOWARD NORMAL BUT NOT SURE IF WARM FRONT WILL MAKE IT FAR ENOUGH NORTH...SO WILL NOT GO TOO WARM AT THIS POINT. && .AVIATION (06Z TAFS)... COLD FRONT CONTINUES TO MOVE ACROSS THE AREA AND WILL BRING GUSTY WINDS BEHIND IT AT BOTH SITES WHICH WILL LAST THROUGH THE NIGHT. VFR CONDITIONS WILL THEN CONTINUE FOR A WHILE. THERE ARE SOME MVFR CIGS IN NORTHERN MN THAT WILL TRY TO WORK ACROSS LAKE SUPERIOR TONIGHT. THEREFORE...I WILL FORECAST THEM FOR KCMX. KSAW WILL HAVE A HARDER TIME GETTING MVFR CIGS AS WEST WIND DOWNSLOPE AND WILL KEEP CIGS VFR THERE. WINDS WILL CONTINUE TO REMAIN GUSTY THROUGH 06Z THU AT KCMX. CIGS WILL GO BACK TO VFR LATER TODAY. && .MARINE... WRLY GALES WILL SPREAD FROM THE WEST ACROSS THE REST OF LAKE SUPERIOR AS THE LOW PRES AND COLD FRONT MOVES QUICKLY TO THE EAST. DECENT MIXING WILL PUSH WAVE HEIGHTS INTO THE 10-14 FT RANGE OVER THE CNTRL AND EAST BY LATE TONIGHT INTO EARLY WED. THE WINDS AND WAVES WILL SLACKEN/SUBSIDE WED AS THE LOW MOVES TO JAMES BAY. HOWEVER...UNSEASONABLY STIFF W TO NW WINDS WILL CONTINUE INTO FRI. && .MQT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING MIZ001-003 TO 9 AM EDT WED. WIND ADVISORY MIZ002-009 TO 9 AM EDT WED. GALE WARNING LAKE SUPERIOR. && SHORT TERM/MARINE...JLB LONG TERM...JLA AVIATION...DLG
Hazardous weather outlook, Jul 10, 6:01 PM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 601 PM EDT TUE JUL 10 2007 MIZ004>007-010>014-084-085-111200- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL UPPER MICHIGAN THIS EVENING. A FEW STORMS COULD CONTAIN PEA SIZED HAIL AND WIND GUSTS TO 50 MPH. A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING WITH WIND GUSTS UP TO 45 MPH POSSIBLE THROUGH 11 PM EDT. THE WIND WILL BE OUT OF THE WEST ONCE THE COLD FRONT HAS PASSED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ001>003-009-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- 601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT WEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE OVERNIGHT. SEE THE LATEST WIND ADVISORY AND HIGH WIND WARNING STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF WIND DAMAGE WOULD BE APPRECIATED. LSZ221-241>248-263-264-111200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING OVER EASTERN LAKE SUPERIOR. WEST GALES TO 35 KNOTS WILL CONTINUE ACROSS ALL OF LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST GALES TO 35 KNOTS WILL CONTINUE ACROSS ALL OF LAKE SUPERIOR WEDNESDAY MORNING AND ACROSS EASTERN LAKE SUPERIOR THROUGH EARLY WEDNESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-111200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 601 PM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MICHELS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:41 PM EDT | Marine Weather Statement | MQT | 79 min | |
| Jul 11, 7:27 PM EDT | Marine Weather Statement | MQT | 48 min |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.